MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redr0397 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that provena was placed tpn indication, sterile placement (b)(6) 2019, us used, length 45 cm, 1 insertion attempt.Vat assessed and identified leak in line.The line was removed and replaced.No patient harm reported.
 
Event or Problem Description
It was reported that provena was placed tpn indication, sterile placement (b)(6)2019, us used, length 45 cm, 1 insertion attempt.Vat assessed and identified leak in line.The line was removed and replaced.No patient harm reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is unconfirmed as the reported problem could not be reproduced.One 5 fr triple lumen powerpicc provena catheter was returned for evaluation.An initial visual observation showed use residue throughout the sample.Each lumen of the returned sample was flushed and pressurized with a 12 ml syringe of water; however, no leaks were observed, and each lumen was found to be patent to infusion.A microscopic observation revealed no damage on the returned sample.A lot history review (lhr) of redr0397 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9099198
Report Number3006260740-2019-02786
Device Sequence Number16810461
Product Code LJS
UDI-Device Identifier00801741112720
UDI-Public(01)00801741112720
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1385108D
Device Lot NumberREDR0397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight106